Restless Leg Syndrome

@worldwise1 (14887)
United States
December 9, 2007 7:49pm CST
Many of you have probably heard the ads on TV about Restless Leg Syndrome since they have been on for a while now. I had been curious about the condition because it seemed to be something new. I found out last night that RLS is a direct side effect from taking anti-depressant drugs. I was shocked because I have been on anti-depressant drugs much of my life. I think it is irresponsible that so many of the drugs we are taking for one condition can create a whole different one. Do you know of anyone who has been diagnosed with this condition?
5 people like this
4 responses
@ctrymuziklvr (11059)
• United States
10 Dec 07
I know someone who has it very bad and I have a little bit of it but not enough that it causes me a problem. It only happens with my sleeping pills which are actually anti depressants and if for some reason I don't fall asleep right away (which seldom happens) that's when it will start and it's very annoying.
@worldwise1 (14887)
• United States
11 Dec 07
I do not like the idea of one medication creating a condition that you did nor previously have, ctry. If I were still taking anti-depressants I think I would be trying to wean myself off them.
1 person likes this
@GardenGerty (109183)
• United States
10 Dec 07
Yes, I do have a friend who has been diagnosed with RLS, but she has never been on anti depressants in her life. I think she may have some mineral imbalances.She cannot afford the meds for it, so she just continues. I sometimes wonder if my husband does to a small degree. I have seen him get very low on Potassium, and have some other severe symptoms. I think eating healthy, being kind to ourselves, and our bodies is important. I do not doubt that some anti depressants can have this side effect, as well as some produce tardive diskinesia. Sometimes you have to weigh the benefits and the risks and make your choice. You seem to not feel like antidepressant therapy is helpful for you,so maybe there is something else you need to be doing. There might be something more helpful for you.
@GardenGerty (109183)
• United States
11 Dec 07
I had a doctor once that said my own gut instinct about what I needed was a good indication of the best choices for me. I have been very fortunate to have doctors who do not push me into meds I do not need. I find that if we get enough potassium (bananas, oranges) and magnesium (nuts, legumes, seafood) we are healthier. People, like insurers are almost shocked to learn that neither my husband nor I at our ages are on any prescription medications. I know where you are coming from.
@MsTickle (25058)
• Australia
14 Dec 07
I don't know about "syndrome" which denotes a number of symptoms but I have had restless legs on numerous ooccasions. I have only once taken an antidepressant which a had a severe reaction too and have not taken anything since. So, it was not that that caused my distress. In fact, I don't know what causes it or brings it about. Restles legs is an annoying thing but I also get it with an ache that is soul destroying. Funnily enough, walking does ease the condition. If one finds it possible to go for a walk in their nightclothes in the middle of the night.
1 person likes this
@worldwise1 (14887)
• United States
7 Feb 08
Thank you for your input on this topic, Ms Tickle. I suppose I'm just sick and tired of being sick and tired, and want everyone to be well and pain-free.
@3lilangels (4639)
• United States
11 Dec 07
n0 i don't know anyone that has this but i just wanted to answer your discussion anyway.take care hon.pattie
1 person likes this